Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2013, Article ID 715683, 13 pages
http://dx.doi.org/10.1155/2013/715683
Research Article

Density Problem and Approximation Error in Learning Theory

Department of Mathematics, City University of Hong Kong, Tat Chee Avenue, Kowloon, Hong Kong, China

Received 3 May 2013; Accepted 5 August 2013

Academic Editor: Yiming Ying

Copyright © 2013 Ding-Xuan Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. V. N. Vapnik, Statistical Learning Theory, John Wiley & Sons, New York, NY, USA, 1998. View at MathSciNet
  2. F. Cucker and S. Smale, “On the mathematical foundations of learning,” American Mathematical Society, vol. 39, no. 1, pp. 1–49, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. T. Evgeniou, M. Pontil, and T. Poggio, “Regularization networks and support vector machines,” Advances in Computational Mathematics, vol. 13, no. 1, pp. 1–50, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. G. Wahba, Spline Models for Observational Data, Society for Industrial and Applied Mathematics (SIAM), 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  5. N. Aronszajn, “Theory of reproducing kernels,” Transactions of the American Mathematical Society, vol. 68, pp. 337–404, 1950. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. Smale and D.-X. Zhou, “Estimating the approximation error in learning theory,” Analysis and Applications, vol. 1, no. 1, pp. 17–41, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. O. Chapelle, V. Vapnik, O. Bousquet, and S. Mukherjee, “Choosing multiple parameters for support vector machines,” Machine Learning, vol. 46, pp. 131–159, 2002. View at Google Scholar
  8. T. Poggio, S. Mukherjee, R. Rifkin, A. Rakhlin, and A. Verri, “Uncertainty,” in Goemetric Computations, J. Winkler and M. Niranjan, Eds., pp. 131–141, Kluwer, 2002. View at Google Scholar
  9. P. Malliavin, Integration and Probability, Springer, 1995.
  10. I. Steinwart, “On the influence of the kernel on the consistency of support vector machines,” Journal of Machine Learning Research, vol. 2, no. 1, pp. 67–93, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. C. A. Micchelli, Y. Xu, and P. Ye, “Cucker Smale learning theory in Besov spaces,” in Advances in Learning Theory: Methods, Models and Applications, J. Suykens, G. Horvath, S. Basu, C. A. Micchelli, and J. Vandewalle, Eds., pp. 47–68, IOS Press, Amsterdam, The Netherlands, 2003. View at Google Scholar
  12. C. A. Micchelli, “Interpolation of scattered data: distance matrices and conditionally positive definite functions,” Constructive Approximation, vol. 2, no. 1, pp. 11–22, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. F. Girosi and T. Poggio, “Networks and the best approximation property,” Biological Cybernetics, vol. 63, no. 3, pp. 169–176, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. G. Wahba, “Practical approximate solutions to linear operator equations when the data are noisy,” SIAM Journal on Numerical Analysis, vol. 14, no. 4, pp. 651–667, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. D.-X. Zhou, “Capacity of reproducing kernel spaces in learning theory,” IEEE Transactions on Information Theory, vol. 49, no. 7, pp. 1743–1752, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  16. D.-X. Zhou, “The covering number in learning theory,” Journal of Complexity, vol. 18, no. 3, pp. 739–767, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. R. Schaback, “Reconstruction of multivariate functions from scattered data,” monograph manusript, 1997.
  18. M. D. Buhmann and M. J. D. Powell, “Radial basis function interpolation on an infinite regular grid,” in Algorithms for Approximation, II, pp. 146–169, Chapman and Hall, London, UK, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. K. Jetter, J. Stöckler, and J. D. Ward, “Error estimates for scattered data interpolation on spheres,” Mathematics of Computation, vol. 68, no. 226, pp. 733–747, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. Z. M. Wu and R. Schaback, “Local error estimates for radial basis function interpolation of scattered data,” IMA Journal of Numerical Analysis, vol. 13, no. 1, pp. 13–27, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. K. Ball, “Eigenvalues of Euclidean distance matrices,” Journal of Approximation Theory, vol. 68, no. 1, pp. 74–82, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. F. J. Narcowich and J. D. Ward, “Norms of inverses and condition numbers for matrices associated with scattered data,” Journal of Approximation Theory, vol. 64, no. 1, pp. 69–94, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. F. J. Narcowich and J. D. Ward, “Norm estimates for the inverses of a general class of scattered-data radial-function interpolation matrices,” Journal of Approximation Theory, vol. 69, no. 1, pp. 84–109, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. R. Schaback, “Lower bounds for norms of inverses of interpolation matrices for radial basis functions,” Journal of Approximation Theory, vol. 79, no. 2, pp. 287–306, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. F. Y. Lu and H. W. Sun, “Positive definite dot product kernels in learning theory,” Advances in Computational Mathematics, vol. 22, no. 2, pp. 181–198, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. A. Pinkus, “Strictly positive definite functions on a real inner product space,” Advances in Computational Mathematics, vol. 20, no. 4, pp. 263–271, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. A. J. Smola, B. Schölkopf, and K. R. Müller, “The connection between regularization operators and support vector kernels,” Neural Networks, vol. 11, pp. 637–649, 1998. View at Google Scholar
  28. D. X. Zhou, “Conditionally reproducing kernel spaces in learning theory,” preprint.
  29. W. Dahmen and C. A. Micchelli, “Some remarks on ridge functions,” Approximation: Theory and Applications, vol. 3, pp. 139–143, 1987. View at Google Scholar
  30. G. G. Lorentz, Approximation of Functions, Holt, Rinehart and Winston, 1966. View at MathSciNet